Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 89, NWS Shreveport, LA

December 25, 2015Columbia County, Union County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Dec 25, 2015, 3:39 AM CST for Columbia County, Union County, Arkansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 25, 2015, 3:39 AM CST (09:39 UTC)
Expired
Dec 25, 2015, 7:30 AM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Columbia County, AR, Union County, AR

The radar

The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 25, 6:44 AM CSTFLASH FLOOD3 Sw El Dorado, ARFLOODING REPORTED OVER SOME ROADWAYS AND GENERAL FLOODING IN PARKERS CHAPEL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 185 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 9.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WGUS54 KSHV 250939
FFWSHV
ARC027-139-251330-
/O.NEW.KSHV.FF.W.0089.151225T0939Z-151225T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 AM CST FRI DEC 25 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLUMBIA COUNTY IN SOUTHWESTERN ARKANSAS...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS...

* UNTIL 730 AM CST
    
* AT 331 AM CST...DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING
  AND SPREADING OVER THE SAME GENERAL AREAS WHILE PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... EL
  DORADO...MAGNOLIA...SMACKOVER...NORPHLET...MCNEIL...CALION...
  EMERSON...ATLANTA...LAPILE...SMITHLAND...LAWSON AND VILLAGE.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE
POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3302 9349 3325 9348 3326 9348 3326 9344
      3344 9337 3346 9322 3345 9312 3338 9312
      3337 9259 3332 9252 3332 9246 3327 9244
      3330 9235 3329 9236 3328 9230 3325 9223
      3316 9217 3316 9211 3309 9213 3301 9207

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 11:37 PM CST, 4 hours 2 minutes earlier.

Area forecast discussion, Dec 24, 11:37 PM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1137 PM CST THU DEC 24 2015

.AVIATION...
CONDITIONS TO GRADUALLY DETERIORATE THROUGH THE OVERNIGHT HOURS AS
A WARM FRONT SHIFTS NORTH AND SHOWERS AND THUNDERSTORMS DEVELOP
ACROSS THE REGION. OTHERWISE...IFR/LIFR CONDITIONS EXPECTED BEHIND
THE FRONT AFTER DAYBREAK WITH VISIBILITIES FALLING TO 1/2 TO 1/4
MILES ACROSS LFK/GGG/SHV/MLU. VCTS CONDITIONS POSSIBLE ACROSS ELD
THROUGH THE TERMINAL FORECAST PERIOD. OTHERWISE...WINDS TO BECOME
SOUTH ON FRIDAY AS SOUTHERLY FLOW RETURNS BEHIND THE WARM FRONT.
/05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  77  68  80 /  70  70  60  50
MLU  68  80  68  79 /  70  70  60  40
DEQ  53  68  60  75 /  30  40  70  80
TXK  58  68  64  77 /  50  60  60  60
ELD  63  72  66  78 /  70  70  70  50
TYR  58  74  68  79 /  40  40  50  60
GGG  61  75  67  79 /  50  60  50  50
LFK  67  79  69  79 /  60  60  50  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY
     NIGHT FOR ARZ050-051-059-060-070-071.

LA...NONE.
OK...FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY
     NIGHT FOR OKZ077.

TX...FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY
     NIGHT FOR TXZ096-097-108>112-124>126-136>138-149-150.

&&

05
Hazardous weather outlook, Dec 24, 6:21 AM CST, 21 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 AM CST THU DEC 24 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251230-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
621 AM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ARKANSAS...FOR
NORTHERN LOUISIANA...FOR EASTERN TEXAS AND SOUTHEAST OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...
A FOGGY START TODAY FROM LUFKIN...TO MONROE...AND AFTER A NICE
AFTERNOON...WE CAN EXPECT MORE PATCHY AND DENSE FOG...AREA WIDE
FOR EARLY CHRISTMAS MORNING. IN ADDITION...THE WEAK FRONTAL
BOUNDARY...ALONG THAT SAME FOGGY LINE THIS MORNING...WILL BE
LIFTING BACK TO THE NORTHWEST...AS AN APPROACHING UPPER LOW TRIGGERS
RAPID DEVELOPMENT OF SHOWERS AND ELEVATED THUNDERSTORMS OVERNIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS WILL BE
ONGOING AND INCREASING IN COVERAGE ON CHRISTMAS DAY. WE CAN EXPECT
A LULL IN RAINFALL AREAS...AS THAT WARM FRONT LIFTS FARTHER NORTH
FOR CHRISTMAS NIGHT INTO SATURDAY...WITH MORE WARM WEATHER FOR
MOST LOCALES TO START THE WEEKEND. HOWEVER BY SUNDAY...A STRONG
COLD FRONT ON APPROACH...ALONG WITH A DEEP UPPER LOW...WILL BRING
BACK NUMEROUS THUNDERSTORMS TO THE AREA LATE SATURDAY ALONG I-30
AND THEN INTO THE 1-20 CORRIDOR FOR SUNDAY NIGHT AND EARLY MONDAY.
SOME OF THESE STORMS MAY BE SEVERE AND SOME OF THIS RAINFALL WILL
BE HEAVY AT TIMES...WITH SOME FLASH FLOODING POSSIBLE...AND RENEWED
THREAT FOR FLOODING ALONG OUR AREA RIVERS AND LAKES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS SHOULD NOT BE NEEDED UNTIL THE
WEEKEND.

24

In the hours before

Special weather statement, Dec 24, 10:25 PM CST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 PM CST THU DEC 24 2015

LAZ002>005-011-012-250500-
RED RIVER LA-CLAIBORNE LA-LINCOLN LA-BOSSIER LA-WEBSTER LA-
BIENVILLE LA-
1025 PM CST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIENVILLE...SOUTHEASTERN
BOSSIER...SOUTHEASTERN WEBSTER...WEST CENTRAL LINCOLN...SOUTHWESTERN
CLAIBORNE AND NORTH CENTRAL RED RIVER PARISHES UNTIL 1100 PM CST...

AT 1025 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER RINGGOLD...OR 17 MILES SOUTH OF MINDEN...MOVING NORTHEAST AT 35
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINDEN...ARCADIA...RINGGOLD...SIBLEY...GIBSLAND...DUBBERLY...HEFLIN...
CASTOR...ATHENS...JAMESTOWN...BRYCELAND...MOUNT LEBANON...NOLES LANDING...
HOLLY SPRINGS...OGDEN...SPRING LAKE...ADA...SAILES...LAKE BISTINEAU SOUTH
AND PLUM ORCHARD LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3263 9279 3219 9324 3224 9349 3225 9346
      3226 9348 3225 9348 3225 9349 3227 9350
      3227 9352 3230 9352 3229 9354 3281 9315
TIME...MOT...LOC 0425Z 215DEG 31KT 3236 9328

05
Local storm report, Dec 24, 11:37 PM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1137 PM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     HAIL             HOMER                   32.79N  93.06W
12/24/2015  M0.88 INCH       CLAIBORNE          LA   LAW ENFORCEMENT

&&

EVENT NUMBER SHV1500811

19
Local storm report, Dec 24, 11:51 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 PM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     HOMER                   32.79N  93.06W
12/24/2015                   CLAIBORNE          LA   LAW ENFORCEMENT

            TREE DOWN ON WEST 3RD STREET IN HOMER

&&

EVENT NUMBER SHV1500812

19
Special weather statement, Dec 25, 1:50 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 AM CST FRI DEC 25 2015

LAZ001-002-010>012-250845-
RED RIVER LA-DE SOTO LA-BOSSIER LA-BIENVILLE LA-CADDO LA-
150 AM CST FRI DEC 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO...SOUTHWESTERN
BIENVILLE...SOUTHEASTERN BOSSIER...CENTRAL DE SOTO AND NORTHWESTERN
RED RIVER PARISHES UNTIL 245 AM CST...

AT 149 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MANSFIELD...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANSFIELD...RINGGOLD...SOUTH MANSFIELD...HALL SUMMIT...CASTOR...GRAND
CANE...STANLEY...MC DADE...CASPIANA...NINOCK...LOGGY BAYOU...CRICHTON...
CARMEL...LAKE BISTINEAU SOUTH AND GRAND BAYOU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3185 9377 3199 9393 3241 9346 3234 9325
      3225 9313
TIME...MOT...LOC 0749Z 226DEG 30KT 3204 9372

06
Special weather statement, Dec 25, 2:06 AM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
206 AM CST FRI DEC 25 2015

ARZ072-073-250900-
UNION AR-COLUMBIA AR-
206 AM CST FRI DEC 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLUMBIA AND
NORTHWESTERN UNION COUNTIES UNTIL 300 AM CST...

AT 201 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR VILLAGE...OR 11 MILES SOUTHEAST OF MAGNOLIA...MOVING NORTHEAST
AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EL DORADO...SMACKOVER...NORPHLET...CALION...EMERSON...ATLANTA...VILLAGE...
LISBON...MOUNT HOLLY...CALHOUN...MARYSVILLE...MEDLOCK...NOXOBE...EBENEZER...
CAIRO...KENOVA...SPOTVILLE AND NEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
PRODUCE PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS AND ON
SOME ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH AREAS OF HIGH WATER.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3304 9311 3306 9322 3320 9323 3338 9299
      3337 9279 3339 9276 3336 9268 3336 9260
      3337 9259 3337 9255 3332 9252 3333 9250
      3332 9249 3333 9248 3332 9246 3329 9247
      3327 9243 3328 9239 3324 9233
TIME...MOT...LOC 0801Z 236DEG 46KT 3318 9308

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 11:06 PM CSTSevere Thunderstorm WarningSHVColumbia, Union54 min
Dec 25, 2:06 AM CSTSpecial Weather StatementSHVUnion54 min
Dec 25, 7:33 AM CSTFlash Flood WarningSHVUnion3 hr
Dec 25, 5:33 PM CSTRiver Flood WarningSHVColumbia14 days

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.